Back to Ask the Diabetes Team Ask the Diabetes Team

From Ann Arbor, Michigan, USA:

Our 10-year-old daughter was diagnosed with type 1 18 months ago. We thought she had come out of honeymoon when her insulin needs almost doubled after six months and have not changed. For the last couple of days, strange things have been happening. One hour after lunch, she goes low (50 to 70 mg/dl [2.8 to 3.9 mmol/L]), coming up only after we treat her with about 100 grams worth of sugar and turning off her pump for four hours. This has never happened before. She eventually goes up and we put her pump back on. Has anyone experienced this? We spoke to the nurse and she asked us to decrease her lunch bolus, but I am concerned that she does not seem to need basal insulin either. How would a decreased lunch bolus help?


I think your nurse is quite right about reducing meal boluses. Nevertheless, even a small change in the meal boluses makes a difference in terms of postprandial spikes and then keeps helping whilst fasting blood sugar is regulated by basal insulin at most. Remember that it's the A1c that counts and you must continue to work on maintaining in range blood sugars.


Original posting 2 Mar 2010
Posted to Hypoglycemia and Daily Care


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:10:20
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.